Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 396, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 9, 2000, 3:44 PM CDT for Pickens County, Alabama. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 3:44 PM CDT (20:44 UTC)
- Expired
- Aug 9, 2000, 4:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Pickens County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:55 PM CDT | Thunderstorm Wind 50 E | Aliceville, AL | Trees were blown down and blocked some roads in Aliceville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 092045 SVRBHM ALC107-092130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 344 PM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PICKENS COUNTY IN WEST CENTRAL ALABAMA * UNTIL 430 PM CDT * AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ALICEVILLE...MOVING SOUTHWEST AT 10U TO 15 MPH. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:57 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 9, 2:57 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 257 PM CDT WED AUG 09 2000 EASTERLY WAVE FORECAST BY THE ETA/AVN TO MOVE ACROSS THE SOUTHERN PORTION OF THE AREA ON THURSDAY. IN ADDITION...WEAK FRONT WILL ENTER NORTHERN SECTIONS LATE IN THE DAY ON THURSDAY AND THEN REMAIN NEARLY STATIONARY ACROSS THE SOUTHERN SECTIONS ON FRIDAY. SEVERAL WEAK IMPULSES WILL MOVE THROUGH THE BASE OF UPPER TROF AND SWING FROM NORTHWEST TO SOUTHEAST ACROSS THE NORTHERN SECTIONS ON FRIDAY. WITH MODEL SOUNDINGS FORECASTING PRECIP. WATER NEAR 2 INCHES ON THURSDAY AND LI'S MINUS 4 TO MINUS 6 WILL GO WITH POPS IN THE 40 TO 50 PERCENT RANGE AREA WIDE. WITH UPPER FEATURES MOVING ACROSS THE AREA ON FRIDAY...FRONT IN THE AREA AND NUMEROUS BOUNDARIES WILL ALSO GO WITH SCATTERED POPS ACROSS THE AREA WITH SLIGHTLY HIGHER POPS ACROSS THE SOUTH IN VICINITY OF THE FRONT. FWC TEMPS ADJUSTED SLIGHTLY TO ACCOUNT FOR HIGHER POPS. HSV 75/96/73/93 1533 BHM 75/96/73/94 2433 MGM 75/96/74/94 2534 .BHM...NONE.
In the hours before
Special weather statement, Aug 9, 1:30 PM CDT, 2 hours 14 minutes before
ALZ001>038-040>050-092300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT WED AUG 09 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND EVENING. ALTHOUGH A FEW STORMS WILL APPROACH SEVERE LIMITS...NO ORGANIZED SEVERE WEATHER IS EXPECTED. THESE STORMS WILL DIMINISH RAPIDLY AFTER SUNSET. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:53 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 52 min |
| Aug 9, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 49 min |
| Aug 9, 2:21 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 39 min |
| Aug 9, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 27 min |
| Aug 9, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 54 min |
| Aug 9, 3:22 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 38 min |
| Aug 9, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 30 min |
| Aug 9, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 39 min |
| Aug 9, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 24 min |
| Aug 9, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 34 min |
| Aug 9, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 49 min |
| Aug 9, 4:42 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 33 min |
| Aug 9, 4:44 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 46 min |
| Aug 9, 5:07 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 23 min |
| Aug 9, 5:29 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 46 min |
| Aug 9, 6:31 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.